Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

help with anti-depressants

Discussion in 'Medications that can cause Hair Loss' started by dorothy, Oct 9, 2005.

  1. dorothy

    dorothy Guest

    I am looking for an anti-depressant that will help with my insomnia, and my mild hair-loss related depression. Problem is I don't want to exacerbate my hairloss, any suggestions?
     
  2. Kat

    Kat Guest

    Check out the book The Mood Cure. It recommends amino acid supplements and a balanced diet. GABA is especially good for a calming sleep. I didn't notice any increase in my shed (which had pretty much stopped) when I started taking these. My original hairloss was from Paxil.
     
  3. krapiva

    krapiva Guest

    i take something called diasepam...i think you can get a prescription of lorasepam from your doctor, it's similar..these are valium based drugs and should exasberate the hair loss...i also have some Xanax, but i've never taken any of it yet, and haven't researched it well...
     
  4. ScaredSally

    ScaredSally Guest

    I take PAxil .. I have been on it for years .. its great
     
  5. Joann

    Joann Moderator

    Joined:
    Mar 25, 2005
    Messages:
    2,399
    Likes Received:
    13
    Dislikes Received:
    0
    Hi Dorothy, :)

    I can't recommend an antidepressant that won't affect your hair but I can alert you to one that caused hair loss in my mom who has always had a thick head of hair and no problems with her hair at all.

    She was prescribed Wellbutrin in June. Within less than 2 months on it she started experiencing a very, very itchy scalp and also started shedding a lot of hair.

    I called her psychiatrist and told him that I felt it was the Wellbutrin causing this problem with her scalp. He scoffed at the idea and told me that Wellbutrin doesn't cause the type of problems she was having with her scalp and hair. She discontinued taking it and within a month her problems with the itchy scalp and shedding stopped.

    I know in her case it was the Wellbutrin. Just wanted to let you know Dorothy so you can avoid taking Wellbutrin.

    Take care. Hugs. Joann
     
  6. krapiva

    krapiva Guest

    Funny, last time i was in doctor's office complaining about the depression caused by hairloss, i got prescribed Wellbutrin...thanx God, i didn't start taking it...
     
  7. ashu12

    ashu12 Guest

    Well Hair loss is very general problem for our generation .The large number of persons are facing this problem .You know lots of medications are available for that so this is not very easy to select the best one.
    The large number of drug companies are providing the information regarding this .Headway medication is doing some good as i got .But before using i think we have to careful about the side effects and the precautions.

    Here is the link for that.

    http://www.drugdelivery.ca/s3547-s-Headway.aspx
     

Share This Page